Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2015, 4:17 PM PDT for San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 4:17 PM PDT (23:17 UTC)
- Expired
- Jul 6, 2015, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 17 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:15 PM PDT | FLASH FLOOD | 23 Wsw Opal Mountain Ra, CA | ROCKS AND MUD WASHED ONTO BOTH HIGHWAYS 58 AND 395 IN AND AROUND KRAMER JUNCTION. |
| Jul 6, 5:15 PM PDT | FLASH FLOOD | 26 Wnw Lenwood, CA | ROCKS AND MUD WASHED ONTO BOTH HIGHWAYS 58 AND 395 IN AND AROUND KRAMER JUNCTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 2738 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WGUS55 KVEF 062317
FFWVEF
CAC071-070215-
/O.NEW.KVEF.FF.W.0034.150706T2317Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
417 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 715 PM PDT
* AT 415 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING
HEAVY RAIN ALONG HWY 395 NEAR KRAMER JUNCTION. THESE STORMS ARE
NEARLY STATIONARY AND INCREASING IN COVERAGE. BETWEEN ONE HALF AND
ONE INCH OF RAIN HAS ALREADY FALLEN WITH ADDITIONAL ACCUMULATIONS
LIKELY OVER THE AREA.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3482 11763 3527 11763 3526 11728 3496 11716
3480 11730
$$
PULLIN2 follow-up statements
031
WGUS75 KVEF 070129
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 PM PDT MON JUL 6 2015
CAC071-070215-
/O.CON.KVEF.FF.W.0034.000000T0000Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
629 PM PDT MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
WEST CENTRAL SAN BERNARDINO COUNTY...
AT 626 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAVE CLEARED
OUT OF THE WARNED AREA. CALIFORNIA HIGHWAY PATROL REPORTED ONE FOOT
OF WATER FLOWING OVER HIGHWAY 395 SOUTH OF KRAMER JUNCTION SHORTLY
AFTER 5PM PDT. FLOODING FROM EXCESSIVE RUNOFF CONTINUES TO POSE A
THREAT IN THE WARNED AREA.
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3482 11763 3527 11763 3526 11728 3496 11716
3480 11730
$$
PULLIN087
WGUS75 KVEF 070208
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM PDT MON JUL 6 2015
CAC071-070217-
/O.EXP.KVEF.FF.W.0034.000000T0000Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
708 PM PDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 715 PM PDT...
HEAVY RAIN HAS ENDED ACROSS THE AREA. FLOOD WATERS HAVE
RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR
PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3482 11763 3527 11763 3526 11728 3496 11716
3480 11730
$$
PULLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:00 PM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM PDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT MON JUL 6 2015 .SYNOPSIS...LINGERING MOISTURE COMBINED WITH DAYTIME HEATING WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING AND AGAIN TUESDAY. AN AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL GRADUALLY MOVE INLAND WEDNESDAY THROUGH FRIDAY. THIS WILL BRING DRIER CONDITIONS TO THE AREA ALTHOUGH IT MAY SPARK A FEW SHOWERS ACROSS THE SIERRA AND MOUNTAINS OF SOUTHERN NEVADA ON THURSDAY AS THE SYSTEM MOVES THROUGH. MUCH COOLER CONDITIONS ARE EXPECTED WITH TEMPERATURES AVERAGING SEVERAL DEGREES BELOW NORMAL THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. ANOTHER ACTIVE AFTERNOON ON TAP WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE AREA. MOST OF THE ACTIVITY THUS FAR HAS BEEN ACROSS MOHAVE COUNTY BUT ADDITIONAL DEVELOPMENT HAS TAKEN OFF IN THE PAST HOUR ACROSS SOUTHERN NEVADA AND EASTERN CALIFORNIA. EXPECT THUNDERSTORMS TO CONTINUE DEVELOPING IN RESPONSE TO SURFACE HEATING AND OUTFLOW BOUNDARY INTERACTIONS THROUGH THE EVENING. STORMS TODAY HAVE BEEN EFFICIENT RAIN PRODUCERS WITH A STORM EAST OF DEANS PEAK NEAR KINGMAN DROPPING A HALF INCH OF RAIN IN NINE MINUTES. NEEDLESS TO SAY...FLASH FLOODING WILL BE THE BIGGEST CONCERN WITH ANY STRONG THUNDERSTORMS WHICH DEVELOP...ALONG WITH THE POSSIBILITY OF GUSTY DOWNBURST WINDS. DRIER AIR WILL BEGIN TO PUSH EAST ACROSS THE REGION TOMORROW THANKS TO AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. HOWEVER...LOW LEVEL MOISTURE WILL BE SLOW TO PUSH EAST SO SCATTERED SHOWERS AND STORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS NORTHWEST ARIZONA...SOUTHERN NEVADA...AND EXTREME EASTERN CALIFORNIA. DRIER CONDITIONS ARE EXPECTED ACROSS THE WESTERN MOJAVE DESERT WHERE CONDITIONS WILL BE MORE STABLE AND PRECIPITABLE WATER VALUES DROP FROM DAYS PRIOR...BUT SOME ISOLATED ACTIVITY MAY STILL DEVELOP IN THE INYO COUNTY MOUNTAINS. BY WEDNESDAY...DRIER AND MORE STABLE AIR WILL INVADE THE ENTIRE FORECAST AREA WITH MUCH CALMER CONDITIONS EXPECTED. SOME ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE SIERRA AND NORTHERN INYO COUNTY WHICH WILL BE IN CLOSER PROXIMITY TO THE APPROACHING LOW...BUT ELSEWHERE DRY CONDITIONS WILL PREVAIL. .LONG TERM...THURSDAY THROUGH MONDAY. RATHER STRONG PACIFIC TROUGH WILL PUSH INTO THE REGION ON THURSDAY AND TAKE ON A SLIGHT NEGATIVE TILT AS IT DOES SO. MODELS HAVE TRENDED STRONGER AND FURTHER SOUTH WITH THIS SYSTEM THE PAST COUPLE OF DAYS WHICH WILL MEAN COOLER TEMPERATURES...BREEZY CONDITIONS...AND SOMEWHAT BETTER CHANCES FOR SHOWERS ACROSS OUR INYO AND SOUTHERN NEVADA ZONES. TEMPERATURES THURSDAY WILL AVERAGE TEN DEGREES OR MORE BELOW NORMAL WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS THE MOUNTAINS OF INYO COUNTY AND THE SOUTHERN GREAT BASIN...BUT A FEW SHOWERS MAY ALSO DEVELOP ACROSS THE SPRING AND SHEEP RANGE IN FAR SOUTHERN NEVADA. I HAVE INCREASED POPS INTO THE SLIGHT CHANCE CATEGORY FOR THE ABOVE MENTIONED AREAS...AND FUTURE SHIFTS CAN TWEAK THEM AS NECESSARY. THE TROUGH WILL LIFT NORTHEAST BY FRIDAY WITH HIGH PRESSURE SLOWLY REBUILDING ACROSS THE FOUR CORNERS OVER THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO CLIMB UPWARDS AGAIN AND MONSOON MOISTURE TO BEGIN SEEPING BACK INTO ARIZONA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND BUT RETURN TO NEAR NORMAL BY MONDAY. && .AVIATION...FOR MCCARRAN...WINDS WILL BE HEAVILY INFLUENCED THIS EVENING BY OUTFLOW BOUNDARY INTERACTIONS THUS MAKING FORECAST CONFIDENCE LIMITED. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE AIRFIELD THROUGH AT LEAST 4Z BEFORE CHANCES DECLINE THROUGH THE NIGHT. WINDS NEAR THUNDERSTORM ACTIVITY WILL MAY EXCEED 30 KTS BUT OTHERWISE LIGHT SOUTHERLY WINDS ARE EXPECTED IN THE 8-12KT RANGE. THUNDERSTORM CHANCES RETURN TOMORROW AND WILL IMPACT ALL APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. EXPECT GUSTY SURFACE WINDS AND CONVECTIVE TURBULENCE NEAR AND SHRA/TSRA ACTIVITY. CIGS OF 10-15K FEET EXPECTED WITH LOWER BASES NEAR STORMS. ACTIVITY WILL DIMINISH BY 6Z WITH ACTIVITY AGAIN POSSIBLE MAINLY NORTH OF A KBIH TO KIGM LINE TUESDAY AFTERNOON. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && DISCUSSION...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 6, 10:44 AM PDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1044 AM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 20 NE ESSEX 34.92N 114.99W
07/05/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED THAT GOFFS ROAD WAS FLOODED
BETWEEN US 95 AND FEENER.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 6, 10:54 AM PDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1054 AM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM FLASH FLOOD 10 E YUCCA 34.88N 113.98W
07/06/2015 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE PUBLIC WORKS REPORTS BORIANA MINE
ROAD AT MACKENSIE WASH WAS WASHED OUT DUE TO
FLASH FLOODING. TIME ESTIMATED FROM RADAR.
&&
TLLocal storm report, Jul 6, 2:22 PM PDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 4 N CIMA 35.30N 115.49W
07/06/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS MORNING STAR MINE RD IS WASHED
OUT DUE TO FLASH FLOODING
&&
TLLocal storm report, Jul 6, 3:38 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 9 WNW VALENTINE 35.43N 113.81W
07/06/2015 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ANTARES ROAD NORTH
OF HWY 66 IS CLOSED DUE TO FLOODING.
&&
TLLocal storm report, Jul 6, 3:48 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 SSW BARSTOW 34.89N 117.02W
07/06/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS STATE ROAD 247 FLOODED NEAR
INTERCHANGE WITH I-15
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:33 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Jul 5, 6:12 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 5, 6:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 5, 7:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 5, 8:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:02 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.